MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573040
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: this event was reported by the senior clinical risk advisor from medical device safety, pq&s.The healthcare facility where the event occurred is: (b)(6).Phone number: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on (b)(6) 2026.During procedure, a jagtome rx 44 was used to cut the ampulla of the patient.While performing the sphincterotomy, the cutting wire snapped.The device was removed without difficulty.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: this event was reported by the senior clinical risk advisor from medical device safety, pq&s.The healthcare facility where the event occurred is: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result) the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24292892
Report Number3005099803-2026-00514
Device Sequence Number18695243
Product Code KNS
UDI-Device Identifier08714729776659
UDI-Public(01)08714729776659(17)280916(10)37478773
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00573040
Device Catalogue NumberM00573040
Device Lot Number0037478773
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown